Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 6, 2001, 6:12 PM EDT for Owen County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 6, 2001, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Owen County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 062212 FFWILN KYC187-070100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 612 PM EDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... OWEN COUNTY IN KENTUCKY... * UNTIL 900 PM EDT... * AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SERIES OF THUNDERSTORMS 20 MILES WEST OF OWENTON...MOVING EAST AT 20 MPH. * THUNDERSTORMS WITH VERY HEAVY RAINS CAN BE EXPECTED ACROSS OWEN COUNTY THROUGH 8 PM. THESE STORMS ARE CAPABLE OF PRODUCING BETWEEN ONE AND TWO INCHES OF RAIN IN AN HOUR. BETWEEN THREE QUARTERS TO ONE INCH OF RAIN IN ONE HOUR IS EXPECTED TO CAUSE FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ SITES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:15 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 6, 3:15 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 315 PM EDT WED JUN 6 2001 KILN SHOWING CONVECTION DEVELOPING ALONG STATIONARY FRONT WHICH STRETCHES FROM NORTH OF CMH TO DAY TO VERSAILLES. THERE IS A WEAK SURFACE LOW NEAR DAY WHICH HELP TO INITIATE THE CONVECTION. CONVECTION IS A BIT STRONGER/DEEPER TOWARD VERSAILLES WHICH IS CLOSER TO HIGH THETA-E AIR. SATELLITE IMAGERY SHOWING CLOUDS THINNING OVER SOUTHERN OHIO AND CLEARING OUT OVER CENTRAL AND SOUTHERN IL/INDIANA. WILL TRIM BACK THE FLASH FLOOD WATCH IN THE DAYTON AND RICHMOND AREAS AND EXTEND WATCH THROUGH MIDNIGHT TONIGHT FOR THE REST OF THE SOUTHERN HALF OF FA. PWS ARE BETWEEN 1.5 AND 2 INCHES THROUGH THIS EVENING. MEAN FLOW STILL SHOWING TRAINING ECHOES WILL BE A PROBLEM. ETA SHOWING LOW LEVEL CONVERGENCE OVER ALONG AND NEAR THE OHIO RIVER BETWEEN 00Z AND 06Z THIS EVENING. MODELS ARE ALL IN GENERAL AGREEMENT WITH SLIDING FRONT TO THE SOUTH OF FA BY LATE TONIGHT. NOT REAL CONFIDENT ON THIS ASPECT OF FORECAST. TROPICAL DEPRESSION ALLISON OVER SOUTHERN MS MAY HELP TO HOLD THINGS UP. QUASI-STATIONARY BOUNDARIES SEEM TO HANG AROUND THE OHIO VALLEY LONGER THAN EXPECTED. ETA AND ESPECIALLY THE AVN BRING A NORTHERLY WAVE DOWN INTO REGION BY LATE AFTERNOON AND EVENING ON THURSDAY. THIS IS A BIT FASTER THAN RUNS FROM YESTERDAY. AS A RESULT OF THESE INGREDIENTS WILL LEAVE 30 AFTERNOON POP EVEN THOUGH ALL THE GUIDANCE IS QUIET PALTRY. WILL KEEP EXTENDED RELATIVELY DRY EXCEPT FOR THE THREAT OF CONVECTION SUNDAY AND WEDNESDAY. .ILN... IN...FLASH FLOOD WATCH FOR THIS EVENING FOR ZONES INZ066... INZ073>075...INZ080. KY...FLAShH FLOOD WATCH FOR THIS EVENING FOR ZONES KYZ089>100. OH...FLASH FLOOD WATCH FOR THIS EVENING FOR ZONES OHZ063>064... OHZ070>074...OHZ077>082...OHZ088. TIPTON
In the hours before
Local storm report, Jun 6, 3:24 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
324 PM EDT WED JUN 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM BUSBY MILL KY FLOOD
06/06/01 OWEN HIGH WATER CAUSED ROAD TO
CLOSE
0914 PM ELK LAKE KY .75 INCH HAIL
06/06/01 OWEN S
1230 AM WILLIAMSTOWN KY FLOOD
06/06/01 GRANT HEKIN-CLARK CREEK OUT OF
BANKS- BRIDGE DAMAGE
RLB/RLBLocal storm report, Jun 6, 3:34 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
334 PM EDT WED JUN 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM 8 SW OWENTON KY FLOOD
06/06/01 OWEN HIGH WATER ON RAODWAY
RLB/LBLocal storm report, Jun 6, 5:54 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
554 PM EDT WED JUN 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM MASON OH FLASH FLOODS
06/06/01 WARREN STREETS WITH HIGH WATER IN
CITY OF MASON AND DEERFIELD
TOWNSHIP
0530 PM 7 NW WILMINGTON OH FLASH FLOODS
06/06/01 CLINTON HIGH WATER ON GURNEYVILLE
ROAD
0501 PM VERSAILLES IN FLASH FLOODS
06/06/01 RIPLEY SEVERAL ROADS FLOODED NEAR
US ROUTE 50. WATER WAS OVER
ROUTE 50 NEAR HOLTON, BUT
STILSL PASSABLE
MDRLocal storm report, Jun 6, 5:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
557 PM EDT WED JUN 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0501 PM VERSAILLES IN FLASH FLOODS
06/06/01 RIPLEY SEVERAL ROADS FLOODED NEAR
US ROUTE 50. WATER WAS OVER
ROUTE 50 NEAR HOLTON, BUT
STILL PASSABLE
0520 PM MASON OH FLASH FLOODS
06/06/01 WARREN STREETS WITH HIGH WATER IN
CITY OF MASON AND DEERFIELD
TOWNSHIP
0530 PM 7 NW WILMINGTON OH FLASH FLOODS
06/06/01 CLINTON HIGH WATER ON GURNEYVILLE
6 ROAD
MDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:45 PM EDT | Flash Flood Warning | ILN | Grant, Owen | 3 hr |
| Jun 5, 8:52 PM EDT | Tornado Warning | ILN | Grant, Owen | 23 min |
| Jun 5, 11:40 PM EDT | Flash Flood Warning | ILN | Grant, Owen | 80 min |
| Jun 6, 6:37 PM EDT | Flash Flood Warning | ILN | Grant, Pendleton | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.